MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC SINGLE-SITE; PERMANENT CAUTERY HOOK
Model Number 478090-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the tip of permanent cautery hook (pch) instrument was separated during use.The user continued and completed the procedure as planned.No fragment fell into the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the reporter confirmed that nothing was missing from the instrument's tip and no fragment that fell into the patient.There was no patient injury.The instrument did not collide with any other instruments or hard materials during the procedure.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) requested that the permanent cautery hook (pch) instrument be returned for failure analysis investigation.Isi, has not received the da vinci product with an alleged issue to perform failure analysis.A review of the provided image was performed by an intuitive surgical, inc.(isi) failure analysis engineer (fae).The following additional information was provided: it appears that the main tube has broken and the tan colored component containing the cautery hook has separated from the main tube.There appears to be a piece of the broken main tube stuck on the inside of it.The root cause of the failure mode cannot be confirmed prior to the return and analysis of the instrument.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The permanent cautery hook (pch) instrument was analyzed and found to have a broken main at the distal tip.No material was found missing.Components adjacent to this broken main tube do not show damage.The complaint regarding the tip separated was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23872851
Report Number2955842-2025-49489
Device Sequence Number19984813
Product Code NAY
UDI-Device Identifier00886874113721
UDI-Public(01)00886874113721(11)250221(10)K10250221
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478090-03
Device Catalogue Number478090
Device Lot NumberK10250221 0071
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown